Alert archive / Washington / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jun 12, 2006, 7:42 PM PDT for Chelan County, Washington. It was in force for 93 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2006, 7:42 PM PDT (02:42 UTC)
- Expired
- Jun 12, 2006, 9:15 PM PDT
- In force
- 93 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Chelan County, WA
The radar
The Seattle radar (KATX), 149 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:45 PM PDT | FLASH FLOOD | 1 Ne Dryden, WA | IN THE OLLALA CANYON, 6-8 INCHES OF ROCK AND MUD DEBRIS ON ROADWAY. |
| Jun 12, 7:50 PM PDT | FLASH FLOOD | 1 N Leavenworth, WA | IN THE EAGLE CREEK CANYON. THE ROADWAY IS OBSTRUCTED. |
| Jun 12, 7:50 PM PDT | FLASH FLOOD | 6 Nnw Ardenvoir, WA | HEAVY RAIN OF ABOUT 1 INCH IN LESS THAN A HALF AN HOUR. WATER AND MUD RUNNING DOWN THE DRIVEWAY. |
| Jun 12, 8:15 PM PDT | FLASH FLOOD | 12 Nw Entiat, WA | ENTIAT RIVER ROAD AT THE 12 MILE MARKER, SEVERAL FEET OF MUD ON THE ROAD. ROAD CLOSED. |
| Jun 12, 8:33 PM PDT | FLASH FLOOD | 5 Nnw Ardenvoir, WA | HILLSIDE WASHED OUT BEHIND HOME WITH MUD DEBRIS FLOW COVERING DRIVEWAY AND COUNTY ROAD AT THE 15 MILE MARKER OF ENTIAT RIVER ROAD. |
| Jun 12, 9:00 PM PDT | FLASH FLOOD | 10 W Entiat, WA | ENTIAT RIVER UP FAIRLY HIGH BUT WAS NOT CLEAR IF OUT OF ITS BANKS OR NOT. |
| Jun 12, 9:00 PM PDT | FLASH FLOOD | 10 W Entiat, WA | MUD CAME THROUGH A HOUSE, TWO PEOPLE TRAPPEDIN HOME ABOUT 10 MILES UP ENTIAT VALLEY. |
| Jun 12, 9:25 PM PDT | FLASH FLOOD | 19 W Entiat, WA | ENTIAT RIVER ROAD CLOSED AT MILE POST 19 DUE TO MUD SLIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 2.7 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KOTX 130243 FFWOTX WAC007-130415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE WA 742 PM PDT MON JUN 12 2006 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CHELAN COUNTY IN NORTH CENTRAL WASHINGTON * UNTIL 915 PM PDT * AT 736 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUNNYSLOPE...LEAVENWORTH AND CASHMERE FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4753 12095 4733 12042 4791 12016 4815 12075 $$
2 follow-up statements
000 WGUS76 KOTX 130308 FFSOTX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 806 PM PDT MON JUN 12 2006 WAC007-130415- CHELAN WA- 806 PM PDT MON JUN 12 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM PDT FOR CENTRAL CHELAN COUNTY... AT 758 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCAL EMERGENCY MANAGERS REPORTED FLASH FLOODING IN OLLALA CANYON AND ON EAGLE CREEK. STORM SPOTTERS HAVE REPORTED FLASH FLOODING IN THE UPPER ENTIAT RIVER VALLEY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTON... TELMA...PLAIN AND ARDENVOIR. LAT...LON 4753 12095 4733 12042 4791 12016 4815 12075 $$
000 WGUS76 KOTX 130417 FFSOTX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 915 PM PDT MON JUN 12 2006 WAC007-130424- CHELAN WA- 915 PM PDT MON JUN 12 2006 ...THE FLASH FLOOD WARNING EXPIRED AT 915 PM PDT FOR CENTRAL CHELAN COUNTY... THE VERY HEAVY RAINS HAVE DECREASED OVER CENTRAL CHELAN COUNTY AS THE THUNDERSTORM HAS WEAKENED AND LIFTED NORTH. THE THREAT OF ADDITIONAL FLASH FLOODING HAS ENDED. LAT...LON 4753 12095 4733 12042 4791 12016 4815 12075 $$ RFOX
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 4:40 PM PDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 12, 4:40 PM PDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
440 PM PDT MON JUN 12 2006
.SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SIT OVER THE
PACIFIC NORTHWEST THROUGH MUCH OF THIS WEEK. ONE WEATHER SYSTEM
WILL MOVE THROUGH THE AREA THIS EVENING BRINGING THE THREAT OF
THUNDERSTORMS TO THE AREA. AFTER A DAY OF SHOWERS ON TUESDAY
ANOTHER COOL AND WET DAY IS EXPECTED ON WEDNESDAY.
&&
.DISCUSSION...
REST OF THIS EVENING...INTERMEDIATE ZONE UPDATE TO ADD WATCH
HEADLINE AND BEEF UP SEVERITY WORDING FOR FAR SOUTHEASTERN ZONES
THIS EVENING. THESE COUNTIES ARE UNDER MAIN AXIS OF SEVERE WEATHER
THREAT THIS EVENING WITH RADAR AND SATELLITE INDICATING ENERGETIC
CELLS UPSTREAM OVER NORTHEASTERN OREGON...WITH A COUPLE MORE HOURS OF
SUN LIKELY LEADING TO FURTHER DESTABILIZATION OF THE AIR MASS.
ELSEWHERE SCATTERED EVENING THUNDERSTORMS STILL EXPECTED AS WELL...
BUT POTENTIAL FOR SEVERE BEHAVIOR IS LESS (BUT STILL
REMOTELY POSSIBLE) WITH EARLIER CLOUDS AND RAIN RETARDING MAXIMUM
TEMPERATURES ENOUGH TO CREATE LESS OF A THREAT THIS EVENING.
OTHERWISE PREVIOUS DISCUSSION FORECAST THOUGHTS REMAIN SAME.
/FUGAZZI
&&
.AVIATION...VFR CONDITIONS PREVAIL. MOIST SOUTHERLY FLOW WILL
BRING NUMEROUS RAIN SHOWERS AND SCATTERED THUNDERSTORMS TO THE
REGION THIS EVENING. THE MAIN THREAT FOR FOR STRONG TO SEVERE
THUNDERSTORMS WILL BE IN THE BLUE MTS AND KLWS AREA THRU
5Z...MEANWHILE THERE IS THE POTENTIAL FOR STRONG THUNDERSTORMS IN
THE NRN CASCADES AND FROM NE WA INTO N IDAHO. THESE STORMS COULD
BRING MVFR AND TEMPO IFR CONDITIONS WITH MT OBSCURATIONS DUE THE
HEAVY RAIN...WITH SMALL HAIL AND GUSTY WINDS POSSIBLE. THE
CONVECTION WILL DIMINISH AFTER 08Z...LINGERING IN THE NRN MTS
OVERNIGHT. VFR CONDITIONS WILL PREVAIL THROUGH MORNING. AFTER 18Z
TUES...AFTERNOON CONVECTION WILL REDEVELOP WITH SCT -SHRA AND
ISOLD -TSRA ANTICIPATED IN MOST AREAS. RFOX.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 59 74 54 64 50 70 / 60 40 70 70 60 10
COEUR DALENE 59 73 54 63 48 68 / 60 40 70 70 60 10
PULLMAN 56 73 52 63 46 67 / 60 40 70 60 30 10
LEWISTON 63 79 58 71 53 74 / 60 40 70 60 30 10
COLVILLE 57 73 53 67 44 69 / 60 40 60 70 60 30
SANDPOINT 56 72 51 64 47 68 / 60 30 60 70 60 40
KELLOGG 55 74 52 64 47 67 / 60 40 70 70 60 40
MOSES LAKE 61 76 57 75 51 75 / 60 40 60 60 20 10
WENATCHEE 63 76 58 75 53 74 / 60 40 60 50 20 10
OMAK 57 77 56 74 50 73 / 60 40 60 60 30 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH 472 FOR LEWIS AND NEZ PERCE COUNTIES
UNTIL 1000 PM PDT.
WA...SEVERE THUNDERSTORM WATCH 472 FOR ASOTIN AND GARFIELD COUNTIES
UNTIL 1000 PM PDT.
&&Hazardous weather outlook, Jun 12, 4:26 PM PDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 426 PM PDT MON JUN 12 2006 IDZ001>004-WAZ033-036-037-042-132330- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA- NORTHEAST MOUNTAINS-EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... PULLMAN...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 426 PM PDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT THERE IS THE POSSIBILITY FOR SCATTERED STRONG THUNDERSTORMS THIS EVENING. THERE IS THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. THESE STORMS COULD PRODUCE HEAVY RAIN... LARGE HAIL AND WIND GUSTS TO 50 MPH OR GREATER. THERE IS ALSO A SMALL RISK OF AN ISOLATED WEAK TORNADO. AN UPPER LOW SETTING UP OFF THE PACIFIC COAST AND A WARM SOUTHERLY FLOW WILL RAMP UP TEMPERATURES AND INSTABILITY. SURFACE LOW PRESSURE EXPECTED TO DEVELOP OVER THE INTERIOR NORTHWEST AND REGIONAL TOPOGRAPHY WILL AID IN STORM DEVELOPMENT. PERSONS ACROSS THE NORTHERN IDAHO PANHANDLE SHOULD STAY TUNED TO THE LATEST FORECASTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. WAZ034-035-038-041-043-044-132330- MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS- WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...REPUBLIC...INCHELIUM... WENATCHEE...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE... WATERVILLE...MANSFIELD 426 PM PDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING. THESE STORMS COULD PRODUCE HEAVY RAIN...HAIL AND GUSTY WINDS. AN UPPER LOW SETTING UP OFF THE PACIFIC COAST AND A WARM SOUTHERLY FLOW WILL RAMP UP TEMPERATURES AND INSTABILITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. IDZ026-027-WAZ031-032-132330- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT... NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON 426 PM PDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH BOX NUMBER 472 WILL BE IN EFFECT UNTIL 10 PM. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING WITH ISOLATED SEVERE THUNDERSTORMS LIKELY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN... LARGE HAIL AND WIND GUSTS TO 50 MPH OR GREATER. THERE IS ALSO A SMALL RISK OF AN ISOLATED WEAK TORNADO. AN UPPER LOW SETTING UP OFF THE PACIFIC COAST AND A WARM SOUTHERLY FLOW WILL RAMP UP TEMPERATURES AND INSTABILITY. SURFACE LOW PRESSURE EXPECTED TO DEVELOP OVER THE INTERIOR NORTHWEST AND REGIONAL TOPOGRAPHY WILL AID IN STORM DEVELOPMENT. PERSONS ACROSS THE NORTHERN IDAHO PANHANDLE SHOULD STAY TUNED TO THE LATEST FORECASTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:23 PM PDT | Severe Thunderstorm Warning | OTX | Chelan | 37 min |
| Jun 12, 10:48 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille | 27 min |
| Jun 13, 6:41 AM PDT | Severe Thunderstorm Warning | OTX | Garfield, Whitman | 49 min |
| Jun 13, 7:31 AM PDT | Severe Thunderstorm Warning | OTX | Whitman | 44 min |
| Jun 13, 8:17 AM PDT | Severe Thunderstorm Warning | OTX | Spokane, Whitman | 58 min |
| Jun 13, 9:08 AM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Spokane, Stevens | 67 min |
| Jun 13, 10:20 AM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille | 40 min |
| Jun 13, 10:45 AM PDT | Flash Flood Warning | OTX | Pend Oreille | 90 min |
| Jun 13, 1:27 PM PDT | Flash Flood Watch | OTX | Chelan, Douglas | 6 hr |
Nearby
Flash Flood Warnings in Washington, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.